Alert archive / Nebraska / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 239, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jun 12, 2004, 4:05 PM CDT for Antelope County, Nebraska. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2004, 4:05 PM CDT (21:05 UTC)
- Expired
- Jun 12, 2004, 4:30 PM CDT
- In force
- 25 min
- Issued by
- NWS Omaha, NE
- Area
- Counties, with a storm outline in the text
County Antelope County, NE
The radar
The Omaha radar (KOAX), 156 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 4:05 PM CDT | HAIL 1 | Oakdale, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 9.1 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 232 J/kg
- Mixed-layer CIN
- -305 J/kg
- Mixed-layer LCL
- 2084 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
460 WUUS53 KOAX 122105 SVROAX NEC003-122130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE OMAHA NE 405 PM CDT SAT JUN 12 2004 THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ANTELOPE COUNTY IN NORTHEAST NEBRASKA * UNTIL 430 PM CDT * AT 402 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER OAKDALE...OR ABOUT 28 MILES WEST OF NORFOLK...MOVING NORTHEAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE...TILDEN THIS IS A DANGEROUS STORM. TAKE SHELTER ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. KEEP AWAY FROM WINDOWS AND GLASS DOORS. LAT...LON 4210 9807 4193 9797 4198 9784 4224 9785 $$ NIETFELD/CZ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 2:17 PM CDT, 1 hour 48 minutes earlier.
Area forecast discussion, Jun 12, 2:17 PM CDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 217 PM CDT SAT JUN 12 2004 .DISCUSSION... BRIEF DISCUSSION THIS AFTERNOON WITH SEVERE WEATHER ACROSS THE CWA. ATMOSPHERE IS DESTABILIZING RAPIDLY...PARTICULARLY ACROSS SOUTHER SECTIONS OF THE CWA. MSAS SBCAPES OVER NRN KS WERE OVER 4000 J/KG WITH LIS PUSHING -13. A CLUSTER OF STORMS HAVE BROKEN OUT OVER THE CWA AND WAS PUSHING EAST/NORTHEAST. A STALLED FRONTAL BOUNDARY FROM SRN MN INTO SERN NEB AND NRN KS IS THE DIVIDING LINE FOR AN UNSTABLE AIR MASS. WEAK MLCINH AND FAVORABLE LSI VALUES INDICATE NO SIGNIFICANT CAPPING PRESENT TO HAMPER STORM DEVELOPMENT. ALSO... MOIST SOUTHERLY WINDS SOUTH OF THE FRONT HELPING TO ENHANCE CURRENTLY ACTIVE STORMS. SHORT TERM CONCERNS ARE FOR MORE STORMS THIS EVENING. LATEST SPC DAY 1 SHOWS SOUTHERN SECTIONS OF THE CWA IN THE MODERATE RISK. THE MODELS ARE SHOWING A FEW EMBEDDED SHORT WAVES MOVING THRU THE FLOW OF THE NORTH CENTRAL PLAINS BROAD TROF WHICH SHOULD HELP ENHANCE ADDITIONAL ACTIVITY...ALBEIT MAINLY SOUTH WERE HIGH LEVEL OF INSTABILITY AND MOISTURE REMAIN. THEREFORE WILL COVER SOUTHERN SECTIONS...MAINLY SOUTH OF I-80...HEAVILY WITH POPS AND SMALL POPS ELSEWHERE. FOR SUNDAY...THE UPPER LEVEL TROF AXIS MOVES EAST OF THE AREA...TAKING PCPN CHANCES WITH IT. HOWEVER...WILL KEEP SOME SLGT POPS IN PLACE OVER ERN SECTIONS OF THE CWA FOR ANY EXITING ACTIVITY. IN THE EXTENDED PERIODS...PCPN CHANCES RETURN MONDAY AND CONTINUE THROUGH MONDAY NIGHT. THE ETA ADVERTISES LOW LEVEL QG- FRONTOGENETIC FORCING OVER THE CWA AS DEEP LAYER OMEGA VALUES INCREASE THRU THE AFTERNOON AND INTO THE OVERNIGHT HOURS. GOING POP FCST SEEM REASONABLE AT THE MOMENT. FOR TUESDAY AND BEYOND...PCPN CHANCES WILL BE DETERMINED BY LOW LEVEL BOUNDARY LOCATION. CONFIDENT RATHER LOW GIVEN EXTENDED MODEL DIFFERENCES. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && DEE
Hazardous weather outlook, Jun 12, 11:36 AM CDT, 4 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1136 AM CDT SAT JUN 12 2004 IAZ043-055-056-NEZ011-012-015>018-030>034-042>045-122300- ANTELOPE-BOONE-BURT-CEDAR-COLFAX-CUMING-DODGE-HARRISON IA-KNOX- MADISON-MONONA IA-PIERCE-PLATTE-SHELBY IA-STANTON-THURSTON- WASHINGTON-WAYNE- 1136 AM CDT SAT JUN 12 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON INTO TONIGHT. SEVERE STORMS ARE POSSIBLE EARLY THIS AFTERNOON INTO THIS EVENING WITH HAIL AND DAMAGING WINDS THE MAIN HAZARD. LOW PRESSURE OVER KANSAS AND A WARM FRONT IN SOUTHEAST NEBRASKA WILL BRING WARM AND MOIST AIR BACK NORTH INTO EASTERN NEBRASKA AND SOUTHWEST IOWA. STRONG INSTABILITY AND AN UPPER LEVEL DISTURBANCE MOVING INTO EASTERN NEBRASKA WILL HELP CAUSE THUNDERSTORM DEVELOPMENT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS SUNDAY THROUGH TUESDAY AND AGAIN THURSDAY. THE STRONGEST STORMS WILL LIKELY BE FROM LATE AFTERNOON THROUGH LATE EVENING. SEVERE STORMS...AGAIN WITH LARGE HAIL AND DAMAGING WINDS...WILL BE POSSIBLE BOTH LATE SUNDAY AND LATE MONDAY. LATER HAZARDOUS WEATHER OUTLOOKS WILL PROVIDE ADDITIONAL INFORMATION REGARDING THUNDERSTORM ACTIVITY LATER NEXT WEEK. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE REQUIRED FROM THIS AFTERNOON INTO LATE EVENING. IAZ069-079-080-090-091-NEZ050>053-065>068-078-088>093-122300- BUTLER-CASS-DOUGLAS-FREMONT IA-GAGE-JEFFERSON-JOHNSON-LANCASTER- MILLS IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-POTTAWATTAMIE IA- RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- 1136 AM CDT SAT JUN 12 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ALL AFTERNOON AND EVENING. LARGE HAIL...DAMAGING WINDS ARE THE PRIMARY THREATS...BUT ISOLATED TORNADOES ARE POSSIBLE. HEAVY RAIN COULD ALSO ACCOMPANY THE STRONGER STORMS. VERY UNSTABLE CONDITIONS HAVE DEVELOPED AS WARM MOIST AIR MOVES NORTH INTO THE REGION FROM KANSAS AND MISSOURI. STRONG THUNDERSTORMS HAVE DEVELOPED EARLY...AND STORMS ARE LIKELY TO CONTINUE INTO THE EVENING. DUE TO THE EARLY AND RAPID DEVELOPMENT OF THUNDERSTORMS... A CONFERENCE CALL WILL NOT BE SCHEDULED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS SUNDAY THROUGH TUESDAY AND AGAIN THURSDAY. THE STRONGEST STORMS WILL LIKELY BE FROM LATE AFTERNOON THROUGH LATE EVENING. SEVERE STORMS...AGAIN WITH LARGE HAIL AND DAMAGING WINDS...WILL BE POSSIBLE BOTH LATE SUNDAY AND LATE MONDAY. LATER HAZARDOUS WEATHER OUTLOOKS WILL PROVIDE ADDITIONAL INFORMATION REGARDING THUNDERSTORM ACTIVITY LATER NEXT WEEK. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS SHOULD BE PREPARED FOR IMMEDIATE ACTIVATION THIS AFTERNOON AND EVENING. POLLACK
In the hours before
Local storm report, Jun 12, 2:29 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
229 PM CDT SAT JUN 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0228 PM HAIL ASHLAND 41.04N 96.37W
06/12/2004 1.00 INCH SAUNDERS NE LAW ENFORCEMENT
&&
TFLLocal storm report, Jun 12, 2:44 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
244 PM CDT SAT JUN 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0115 PM TSTM WND DMG 3 NW LITTLE SIOUX 41.84N 96.07W
06/12/2004 HARRISON IA CO-OP OBSERVER
6 TO 8 INCH DIAMETER TREE LIMBS DOWN. DOWNSPOUT RIPPED
OFF OF HOUSE.
&&
TFLLocal storm report, Jun 12, 2:53 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
253 PM CDT SAT JUN 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1258 PM TSTM WND GST 4 SE GRETNA 41.10N 96.19W
06/12/2004 58 MPH SARPY NE CO-OP OBSERVER
0240 PM HAIL 7 NNE TOBIAS 40.51N 97.29W
06/12/2004 1.75 INCH SALINE NE EMERGENCY MNGR
&&
TFLLocal storm report, Jun 12, 3:14 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
314 PM CDT SAT JUN 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL OMAHA 41.26N 96.01W
06/12/2004 0.88 INCH DOUGLAS NE AMATEUR RADIO
178TH AND CENTER
&&
TFLLocal storm report, Jun 12, 3:58 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
358 PM CDT SAT JUN 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0329 PM HAIL OMAHA 41.26N 96.01W
06/12/2004 0.88 INCH DOUGLAS NE AMATEUR RADIO
ONE HUNDRED SEVENTY EIGHTH AND MAPLE STREETS IN OMAHA.
&&
JBLocal storm report, Jun 12, 4:05 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
405 PM CDT SAT JUN 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0359 PM HAIL 3 E WAHOO 41.22N 96.56W
06/12/2004 0.88 INCH SAUNDERS NE PUBLIC
&&
JBThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 10:54 AM CDT | Severe Thunderstorm Warning | OAX | Saline | 51 min |
| Jun 12, 11:45 AM CDT | Severe Thunderstorm Warning | OAX | Saline | 45 min |
| Jun 12, 12:13 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Lancaster | 47 min |
| Jun 12, 12:15 PM CDT | Severe Thunderstorm Warning | OAX | Saunders | 30 min |
| Jun 12, 12:25 PM CDT | Tornado Warning | OAX | Saunders | 35 min |
| Jun 12, 12:34 PM CDT | Tornado Warning | OAX | Dodge, Saunders, Washington | 56 min |
| Jun 12, 12:39 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Douglas, Sarpy | 36 min |
| Jun 12, 12:49 PM CDT | Tornado Warning | OAX | Gage | 41 min |
| Jun 12, 12:53 PM CDT | Severe Thunderstorm Warning | OAX | Johnson, Otoe | 67 min |
| Jun 12, 12:59 PM CDT | Severe Thunderstorm Warning | OAX | Lancaster | 46 min |
| Jun 12, 1:14 PM CDT | Severe Thunderstorm Warning | OAX | Cass | 31 min |
| Jun 12, 2:18 PM CDT | Severe Thunderstorm Warning | OAX | Sarpy, Saunders | 42 min |
| Jun 12, 2:32 PM CDT | Severe Thunderstorm Warning | OAX | Saline | 43 min |
| Jun 12, 2:34 PM CDT | Severe Thunderstorm Warning | OAX | Seward | 41 min |
| Jun 12, 2:58 PM CDT | Severe Thunderstorm Warning | OAX | Saunders | 47 min |
| Jun 12, 3:14 PM CDT | Severe Thunderstorm Warning | OAX | Douglas | 31 min |
| Jun 12, 3:15 PM CDT | Severe Thunderstorm Warning | OAX | Saline | 45 min |
| Jun 12, 3:17 PM CDT | Flash Flood Warning | OAX | Saline | 6 hr |
| Jun 12, 3:19 PM CDT | Tornado Warning | OAX | Saline | 41 min |
| Jun 12, 3:44 PM CDT | Severe Thunderstorm Warning | OAX | Douglas, Saunders | 31 min |
| Jun 12, 3:58 PM CDT | Tornado Warning | OAX | Saline | 62 min |
| Jun 12, 3:59 PM CDT | Severe Thunderstorm Warning | OAX | Butler | 31 min |
| Jun 12, 4:01 PM CDT | Severe Thunderstorm Warning | OAX | Sarpy | 29 min |
| Jun 12, 4:13 PM CDT | Flash Flood Warning | OAX | Douglas | 6 hr |
| Jun 12, 4:14 PM CDT | Severe Thunderstorm Warning | OAX | Douglas | 31 min |
| Jun 12, 4:20 PM CDT | Severe Thunderstorm Warning | OAX | Antelope | 40 min |
| Jun 12, 4:22 PM CDT | Severe Thunderstorm Warning | OAX | Boone | 38 min |
| Jun 12, 4:29 PM CDT | Severe Thunderstorm Warning | OAX | Sarpy | 31 min |
| Jun 12, 4:32 PM CDT | Tornado Warning | OAX | Lancaster | 58 min |
| Jun 12, 4:33 PM CDT | Flash Flood Warning | OAX | Sarpy | 6 hr |
| Jun 12, 4:59 PM CDT | Tornado Warning | OAX | Saline | 46 min |
| Jun 12, 5:10 PM CDT | Severe Thunderstorm Warning | OAX | Boone | 35 min |
| Jun 12, 5:20 PM CDT | Severe Thunderstorm Warning | OAX | Otoe | 40 min |
| Jun 12, 5:25 PM CDT | Flash Flood Warning | OAX | Lancaster | 4 hr |
| Jun 12, 5:30 PM CDT | Tornado Warning | OAX | Lancaster | 45 min |
| Jun 12, 5:46 PM CDT | Severe Thunderstorm Warning | OAX | Saline | 44 min |
| Jun 12, 5:49 PM CDT | Severe Thunderstorm Warning | OAX | Gage | 56 min |
| Jun 12, 5:58 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Otoe | 47 min |
| Jun 12, 6:17 PM CDT | Flash Flood Warning | OAX | Gage | 3 hr |
| Jun 12, 6:34 PM CDT | Severe Thunderstorm Warning | OAX | Johnson, Pawnee | 56 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.